Marsden, J. (1973) A proof of the Calderon extension theorem. Canadian Mathematical Bulletin, 16 (1). pp. 133-136. ISSN 0008-4395 http://resolver.caltech.edu/CaltechAUTHORS:20100824-120805312
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100824-120805312
In this note we outline a proof of the Calderon extension theorem by a technique similar to that for the Whitney extension theorem. For classical proofs, see Calderon  and Morrey . See also Palais [6, p. 170]. Our purpose is thus to give am ore unified proof of the theorem in the various cases. In addition, the proof applies to the Holder space C^(k+a), which was used in , and applied to regions satisfying the "cone condition" of Calderon. Let M be a compact C^∞ manifold with C^∞ boundary embedded as an open submanifold of a compact manifold M. Let π:E→M be a vector bundle and let L:^p_k(π), L:^p_k(π ׀ M) be the usual Sobolev spaces and H^k=L:^2_k. See , ,or  for the definitions. Here, denotes restriction. We prove the following for H^8 (s≥O an integer), but a similar proof also holds for L≥p_k:, and C^(k+a), 0≤1X≤1.
|Additional Information:||© 1973 CMS. Partially supported by National Research Council of Canada and NSF Grant GP-l5735.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||01 Sep 2010 21:41|
|Last Modified:||26 Dec 2012 12:21|
Repository Staff Only: item control page